Kansas, 2009Damaging Wind in Kansas, August 9, 2009
August 9, 2009 · NWS EAX · 1 event in 1 county or zone
A severe thunderstorm produced damaging winds gusts in Doniphan County Kansas, during the late evening hours of August 9, 2009.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm produced damaging winds gusts in Doniphan County Kansas, during the late evening hours of August 9, 2009.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 9, 5:51 PM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Aug 9, 5:51 PM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT SUN AUG 9 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/430 PM CDT SUN AUG 9 2009/
SEVERE THUNDERSTORM WATCH NUMBER 686 IN EFFECT FOR PARTS OF NW MO
AND EXTREME NE KS UNTIL 04Z. SCATTERED STRONG/SEVERE CONVECTION IS
FORMING ALONG AND JUST BEHIND A SLOW MOVING COLD FRONT FROM
NORTHEAST IA THROUGH THE OK PANHANDLE. RIGHT ENTRANCE REGION OF
LARGE UPPER LEVEL JET SEGMENT IS ENHANCING LIFT WHERE CAP HAS BEEN
BREACHED. AIRMASS AHEAD OF THE FRONT IS CAPPED BY VERY WARM ELEVATED
MIXED LAYER. NAM/GFS/RUC/SREF ALL PROG THE LOW LEVEL JET WILL
VEER/STRENGTHEN THIS EVENING ACROSS EASTERN KS INTO NORTHWEST MO.
THIS TOO WILL AID IN MAINTAINING STRENGTH OF STORMS AND WITH
MODERATELY STRONG 0-6KM SHEAR OF 35-50KTS WE COULD SEE A FEW
SUPERCELLS OVER NORTHWEST MO THIS EVENING. WITH A VERY HIGH FREEZING
LEVEL AROUND 15.5K FT AGL IT WILL TAKE SOME PRETTY STOUT STORMS TO
PRODUCE LARGE HAIL. PROGGED SOUNDING PROFILES ALSO SUPPORT DAMAGING
WIND POTENTIAL DUE TO PRECIPITATION LOADING FROM HIGH BASED STORMS.
AND WILL ALSO NEED TO CONSIDER HEAVY RAIN THREAT THIS EVENING ACROSS
NORTHWEST MO DUE TO STORMS TRAINING OVER THE SAME AREAS WHERE
PRECIPITABLE WATER VALUES ARE RUNNING 150-175 PERCENT OF NORMAL.
THIS INITIAL AREA OF STORMS ARE EXPECTED TO TRACK ACROSS FAR
NORTHERN MO AS A LARGE COLD POOL FORMS BEHIND THE COMPLEX OF STORMS
AND PULLS AWAY FROM THE COLD FRONT. MODELS ARE IN PRETTY GOOD
AGREEMENT THAT A SECOND ROUND OF STORMS WILL FORM LATE THIS EVENING
ALONG THE FRONT AS ANOTHER SPEED MAX EJECTS NORTHEAST FROM THE
CENTRAL ROCKIES. THIS ACTIVITY WOULD MOST LIKELY AFFECT WEST CENTRAL
TO CENTRAL MO NORTH OF THE MO RIVER WELL AFTER MIDNIGHT.
MONDAY MORNING CONVECTION SHOULD BE EXITING THE SOUTHERN CWA. COULD
SEE A RELATIVELY LONG BREAK BEFORE THE NEXT THREAT OF STORMS ARRIVES
MONDAY EVENING. COLD FRONT MAY BE QUITE DIFFICULT TO LOCATE ON
MONDAY DUE TO CONTAMINATION OF WIND FIELDS BY OVERNIGHT CONVECTION.
HOWEVER...BEST ESTIMATE IS THE TRUE COLD FRONT WILL LIE OVER
NORTHWEST MO IN THE MORNING. CANNOT RULE OUT WIDELY SCATTERED
AFTERNOON CONVECTION AHEAD OF THE FRONT BUT BELIEVE BETTER THREAT OF
ANOTHER ROUND OF CONVECTION WILL ARRIVE MONDAY EVENING AS AN
IMPULSE EJECTS ENE FROM CO. NAM/GFS/ECMWF ARE VERY SIMILAR ON SUCH
AN OCCURRENCE ALTHOUGH THE GFS IS OVERLY CONTAMINATED BY CONVECTIVE
FEEDBACK. MONDAY TEMPERATURES COULD BE PROBLEMATIC DUE TO HOW
EXTENSIVE CONVECTIVE DEBRIS ENDS UP. FOR NOW WILL GO THE
CONSERVATIVE ROUTE AND STICK WITH NEAR NORMAL TEMPERATURES.
CONVECTION SHOULD EXIT THE SOUTHERN PART OF THE CWA BY TUESDAY
AFTERNOON WITH COOLER/DRIER HIGH PRESSURE BUILDING INTO THE REGION.
WILL LOWER TEMPERATURES BY A FEW DEGREES.
MJ
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...
LITTLE CHANGE IN CURRENT THINKING FOR MIDWEEK THROUGH THE COMING
WEEKEND. MODELS IN FAIR AGREEMENT THAT UPPER RIDGE IN FOUR CORNERS
WILL KEEP MIDDLE SECTION OF THE US IN WEAK FLOW ALOFT...AND FOR THE
MOST PART DRY CONDITIONS. MEANWHILE...TEMPERATURES AT 850 MB WILL
REMAIN NEARLY ISOTHERMAL AROUND 15 DEG C THROUGH THE MIDDLE STAGES
OF THE WEEK WITH MAYBE A DEGREE OR TWO WARMER BY THE END OF THE
WEEK. THEREFORE...WILL SLIGHTLY SCALE BACK THE WARMING TREND TO ALSO
ACCOUNT FOR A POTENTIAL WEAK TROUGH THAT MAY BRING SOME SHOWERS AND
THUNDERSTORMS AS EARLY AS WEDNESDAY. THE IMPULSE THAT MAY SPAWN THIS
ACTIVITY IS VERY WEAK AND WELL AHEAD OF THE MAIN TROUGH THAT WILL
JUST BE MAKING LANDFALL IN THE PACIFIC NORTHWEST. THEREFORE...IT IS
NOT LIKELY THAT ANY SIGNIFICANT ACTIVITY WILL BE GENERATED FROM WHAT
MAY JUST BE A SPURIOUS SHORTWAVE SHOWING IN MODEL HEIGHT FIELDS
OVERTOPPING THE RIDGE.
THE MAIN UPPER TROF PUSHES EASTWARD THROUGH SOUTHERN CANADA LATER IN
THE WEEK...WE WILL SEE HEIGHTS LOWER FRIDAY AND USHER IN A SURFACE
COLD FRONT FROM THE NORTHWEST. THE ECMWF IS STILL A BIT FASTER THAN
THE GFS BUT BOTH ARE INDICATING THAT A FRONT WILL BE ACCOMPANYING
THE UPPER TROF AS IT TRAVERSES THROUGH THE UPPER MIDWEST INTO THE
GREAT LAKES. MAIN ENERGY FROM THIS FEATURE LOOKS TO STAY WELL NORTH
INTO CANADA WHICH WOULD SLOW PROGRESSION SPEED INTO THIS AREA SO
PROBABLY BEST CHANCES FOR PRECIPITATION ALONG THE FRONT WILL NOT BE
UNTIL SUNDAY AFTERNOON.
ADOLPHSON
&&
.AVIATION...
FOR THE 00Z TAF OUTFLOW BOUNDARIES GENERATED FROM THE SOUTHEAST
NEBRASKA AND CENTRAL/NORTHEAST KS THUNDERSTORMS ARE PROPAGATING EAST
AROUND 30KTS AND WILL REACH THE TERMINALS EARLY THIS EVENING WITH
WINDS SWITCHING TO THE NORTHWEST FOR AN HOUR OR TWO. SCATTERED
SHOWERS AND THUNDERSTORMS HAVE BEEN FORMING ABOUT 10-20 MILES BEHIND
THE OUTFLOW BOUNDARY SO AM LOOKING AT THE THREAT OF SCATTERED
CONVECTION AFFECTING THE 3 TERMINALS EARLY THIS EVENING. KSTJ HAS A
BETTER CHANCE OF SEEING MORE ORGANIZED STORMS FIRST SO WILL GO WITH
A TEMPO GROUP WHILE CONFIDENCE NOT AS STRONG AT KMCI/KMKC SO WILL
START OFF WITH A VICINITY GROUP TO HIGHLIGHT THE INCREASED THREAT
EARLY THIS EVENING. SHOULD CONVECTION CONTINUE TO FORM IN THE WAKE
OF THE OUTFLOW BOUNDARY AS IT PASSES KTOP MAY NEED TO AMEND THE
FORECAST TO FURTHER INCREASE THREAT OF THUNDERSTORMS. UPSTREAM
OBSERVATIONS INDICATE POTENTIAL FOR MVFR CEILINGS AT KSTJ WHEN
ACTIVITY MOVES IN AFTER 01Z.
STILL BELIEVE WE WILL SEE A SECONDARY THREAT OF THUNDERSTORMS
STARTING AROUND MIDNIGHT AT KMCI/KMKC WHICH WILL LAST UNTIL AROUND
SUNRISE MONDAY. THE COLD FRONT IS EXPECTED TO MOVE THROUGH KMCI/KMKC
AROUND NOON BUT EXPECT CHAOTIC WINDS AS THE BOUNDARY MAY GET HUNG UP
OVER WEST CENTRAL MO.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 9, 12:06 PM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
106 PM CDT SUN AUG 9 2009
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-101815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
106 PM CDT SUN AUG 9 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AFTERNOON ACROSS
FAR NORTHWEST AND NORTH CENTRAL MISSOURI...THEN ACROSS MUCH OF THE
REGION NORTH OF THE MISSOURI TONIGHT. SCATTERED THUNDERSTORMS FORMING
ALONG AND BEHIND A COLD FRONT FROM SOUTHWEST IOWA THROUGH SOUTHWEST
KANSAS WILL SHIFT SLOWLY EAST AND INCREASE IN COVERAGE THIS
AFTERNOON. ALTHOUGH THE AIRMASS AHEAD OF THE FRONT IS MODERATELY
UNSTABLE THERE IS A VERY WARM LAYER ALOFT WHICH WILL INITIALLY
PREVENT THUNDERSTORM DEVELOPMENT. SCATTERED THUNDERSTORMS ARE
EXPECTED TO ENTER FAR NORTHWEST MISSOURI BY LATE AFTERNOON AND
CONTINUE EAST ACROSS FAR NORTHERN MISSOURI. A SECOND ROUND OF
THUNDERSTORMS WILL FORM BY LATE EVENING AND THESE WILL TRACK
SOUTHEAST TO THE MISSOURI RIVER BY SUNRISE MONDAY.
A FEW STORMS MAY BECOME SEVERE DURING THE LATE AFTERNOON AND EVENING
HOURS IN NORTHWEST MISSOURI...GENERALLY NORTH OF AN OREGON TO BETHANY
LINE. THE COMBINATION OF MODERATE SHEAR AND INSTABILITY WILL BE
SUFFICIENT TO SUPPORT A FEW ROTATING THUNDERSTORMS WHICH COULD
PRODUCE LARGE HAIL AND DAMAGING WINDS.
IN ADDITION...ANOTHER HOT AND HUMID AFTERNOON IS EXPECTED ACROSS THE
REGION WITH HEAT INDEX VALUES OF 99 TO 103 EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AS THE COLD FRONT SAGS SOUTHEAST DURING THE DAY MONDAY IT MAY TRIGGER
ADDITIONAL THUNDERSTORMS THROUGHOUT THE REGION WITH THESE STORMS SHIFTING
GENERALLY SOUTH OF THE MISSOURI RIVER BY MONDAY NIGHT INTO TUESDAY
MORNING. THERE CONTINUES CONSIDERABLE UNCERTAINTY REGARDING WHETHER
ANY STORMS WILL BE SEVERE MONDAY AFTERNOON. HOWEVER...AT THIS TIME A
FEW SEVERE STORMS CAN NOT BE RULED OUT. LARGE HAIL AND HIGH WINDS
WOULD BE THE MAIN HAZARDS WITH THE STRONGEST STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE SUNDAY AFTERNOON AND EVENING ACROSS
NORTHWEST MISSOURI.
MJ
In the hours before
Special weather statement, Aug 9, 5:07 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
607 PM CDT SUN AUG 9 2009
MOZ002-092330-
NODAWAY-
607 PM CDT SUN AUG 9 2009
...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN NODAWAY COUNTY UNTIL
630 PM CDT...
AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPKINS TO 6 MILES
NORTHWEST OF RAVENWOOD...MOVING EAST AT 26 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN NODAWAY
COUNTY...INCLUDING THE TOWN OF PICKERING.
LAT...LON 4058 9485 4043 9479 4027 9490 4027 9509
4046 9513 4058 9522
PCLocal storm report, Aug 9, 5:08 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
608 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG BURLINGTON JCT 40.45N 95.07W
08/09/2009 NODAWAY MO LAW ENFORCEMENT
TREES AND POWER LINES WERE REPORTED DOWN. WIND GUSTS WERE
ESTIMATED TO 60 MPH.
&&
GAMISLocal storm report, Aug 9, 5:09 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
609 PM CDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG CLEARMONT 40.51N 95.03W
08/09/2009 NODAWAY MO LAW ENFORCEMENT
TREES AND POWER LINES WERE REPORTED DOWN. WIND GUSTS WERE
ESTIMATED TO 60 MPH.
&&
GAMISSpecial weather statement, Aug 9, 5:53 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
653 PM CDT SUN AUG 9 2009
KSZ102-MOZ011-012-100030-
ANDREW-DONIPHAN-HOLT-
653 PM CDT SUN AUG 9 2009
...SIGNIFICANT WEATHER ALERT FOR HOLT...NORTHERN DONIPHAN AND
NORTHWESTERN ANDREW COUNTIES UNTIL 730 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
FALLS CITY TO 6 MILES SOUTHWEST OF WHITE CLOUD TO ROBINSON...MOVING
EAST AT 34 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
WHITE CLOUD AROUND 705 PM CDT.
HIGHLAND AND DENTON AROUND 710 PM CDT.
MOUND CITY AND FOREST CITY AROUND 715 PM CDT.
OREGON AROUND 720 PM CDT.
TROY AROUND 725 PM CDT.
FILLMORE AROUND 730 PM CDT.
THE TOWNS OF BIG LAKE...LEONA...FORTESCUE...IOWA POINT...BIGELOW...
SEVERANCE...FANNING AND BENDENA ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 4017 9545 4022 9508 4015 9508 4013 9506
4013 9502 3998 9493 3973 9501 3973 9533
3999 9533 4000 9531 4004 9541 4007 9541
4009 9539 4011 9540 4013 9543
PCSpecial weather statement, Aug 9, 6:08 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT SUN AUG 9 2009
KSZ025-102-103-MOZ020-028-100030-
ATCHISON-BUCHANAN-DONIPHAN-LEAVENWORTH-PLATTE-
708 PM CDT SUN AUG 9 2009
...SIGNIFICANT WEATHER ALERT FOR ATCHISON...NORTHWESTERN
LEAVENWORTH...NORTHWESTERN PLATTE...SOUTHERN DONIPHAN AND
SOUTHWESTERN BUCHANAN COUNTIES UNTIL 730 PM CDT...
AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A GUST FRONT THAT WAS OCCURRING AHEAD OF A LINE OF STRONG
THUNDERSTORMS. THIS GUST FRONT WAS ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF LANCASTER TO LANCASTER TO VALLEY FALLS...MOVING
EAST AT 31 MPH.
WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS GUST FRONT.
THESE STORMS WILL BE NEAR...
ATCHISON AROUND 720 PM CDT.
RUSHVILLE AROUND 725 PM CDT.
EASTON AROUND 730 PM CDT.
THE TOWNS OF FARMINGTON...CUMMINGS...DONIPHAN...LEWIS AND CLARK VI...
POTTER...BEAN LAKE...DE KALB...IATAN AND LOWEMONT ARE ALSO IN THE
PATH OF THESE STORMS.
LAT...LON 3953 9536 3973 9531 3973 9475 3953 9481
3931 9507 3931 9517 3941 9518 3941 9550
PCSpecial weather statement, Aug 9, 7:20 PM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
820 PM CDT SUN AUG 9 2009
MOZ005>007-014>016-100145-
DAVIESS-GRUNDY-HARRISON-MERCER-PUTNAM-SULLIVAN-
820 PM CDT SUN AUG 9 2009
...SIGNIFICANT WEATHER ALERT FOR MERCER...NORTHEASTERN DAVIESS...
NORTHERN GRUNDY...NORTHWESTERN SULLIVAN...SOUTHEASTERN HARRISON AND
WESTERN PUTNAM COUNTIES UNTIL 845 PM CDT...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MERCER TO SPICKARD
TO GILMAN CITY...MOVING EAST AT 23 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS
WILL ALSO PRODUCE ABUNDANT LIGHTNING AND TORRENTIAL RAINS.
THESE STORMS WILL BE NEAR...
SPICKARD AROUND 830 PM CDT.
TRENTON AROUND 845 PM CDT.
THE TOWNS OF MILL GROVE...MODENA...BRIMSON...POWERSVILLE...TINDALL...
LUCERNE...NEWTOWN AND HARRIS ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 4058 9305 4035 9321 4005 9358 4010 9402
4031 9379 4058 9358
PCThunderstorm Wind, Doniphan
- When
- August 9, 9:39 PM CST
- Where
- Doniphan County, Severance
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 39.770, -95.250
A roof was reported to have been blown off a home. Several power poles and trees were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 9, 200922 injured · $206 million · 3 in hail · 84 events
- Flash Flooding and Damaging Winds in New York, August 9 to 10, 20091 death · 1 injured · $91 million · 60 kt wind · 29 events
- Hail and Damaging Winds in Michigan, August 9, 20091 death · $2.6 million · 65 kt wind · 7 events
- Excessive Heat in Illinois, August 9 to 10, 20091 death · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2009$461,000 · 1.75 in hail · 41 events
- Flood in Michigan, August 9, 2009$3.0 million · 1 event
- Flash Flooding and Damaging Winds in Wisconsin, August 9, 2009$790,000 · 75 kt wind · 28 events
- Tornado in New York, August 9, 2009$250,000 · EF1 · 1 event
- Damaging Winds in Delaware, August 9, 2009$500,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Pennsylvania, August 9, 2009$127,000 · 1 in hail · 22 events
- Flash Flooding and Damaging Winds in New York, August 9, 2009$185,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, August 9, 2009$107,000 · 60 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 190575.